Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 16, 2025, 1:28 PM CDT for Phelps County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 1:28 PM CDT (18:28 UTC)
- Expired
- May 16, 2025, 2:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Phelps County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 1:35 PM CDT | TSTM WND DMG | 1 Sse Northwye, MO | A delayed report of a wire down in Rolla on eastwood street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 11:58 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WFUS53 KSGF 161828 RRA
TORSGF
MOC161-161900-
/O.NEW.KSGF.TO.W.0056.250516T1828Z-250516T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
128 PM CDT Fri May 16 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Central Phelps County in east central Missouri...
* Until 200 PM CDT.
* At 128 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Newburg, or 8 miles southwest of Rolla, moving
east at 60 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rolla, St. James, Doolittle, Newburg, Northwye, and Rosati.
This includes Interstate 44 between mile markers 179 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3780 9193 3790 9199 3809 9153 3800 9152
3786 9153
TIME...MOT...LOC 1828Z 249DEG 54KT 3786 9187
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Nelson4 follow-up statements
400
WWUS53 KSGF 161836
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
136 PM CDT Fri May 16 2025
MOC161-161900-
/O.CON.KSGF.TO.W.0056.000000T0000Z-250516T1900Z/
Phelps MO-
136 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN PHELPS COUNTY...
At 135 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rolla, moving east at 50 mph.
HAZARD...Tornado and softball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rolla, St. James, Doolittle, Northwye, and Rosati.
This includes Interstate 44 between mile markers 183 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3782 9183 3794 9188 3809 9153 3800 9152
3786 9153
TIME...MOT...LOC 1835Z 247DEG 43KT 3793 9177
TORNADO...RADAR INDICATED
MAX HAIL SIZE...4.00 IN
$$
Nelson111
WWUS53 KSGF 161841
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
141 PM CDT Fri May 16 2025
MOC161-161900-
/O.CON.KSGF.TO.W.0056.000000T0000Z-250516T1900Z/
Phelps MO-
141 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN PHELPS COUNTY...
At 141 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Rolla, moving east at 70 mph.
HAZARD...Tornado and softball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rolla, St. James, Northwye, and Rosati.
This includes Interstate 44 between mile markers 184 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3783 9176 3797 9182 3809 9153 3800 9152
3786 9153
TIME...MOT...LOC 1841Z 251DEG 61KT 3789 9165
TORNADO...RADAR INDICATED
MAX HAIL SIZE...4.00 IN
$$
Nelson729
WWUS53 KSGF 161851
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
151 PM CDT Fri May 16 2025
MOC161-161900-
/O.CON.KSGF.TO.W.0056.000000T0000Z-250516T1900Z/
Phelps MO-
151 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN PHELPS COUNTY...
At 151 PM CDT, a severe thunderstorm capable of producing a tornado
was located near St. James, or 8 miles southwest of Cuba, moving
northeast at 60 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. James and Rosati.
This includes Interstate 44 between mile markers 194 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3786 9156 3804 9165 3809 9153 3800 9152
3786 9153
TIME...MOT...LOC 1851Z 238DEG 50KT 3798 9153
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Nelson188
WWUS53 KSGF 161859
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
159 PM CDT Fri May 16 2025
MOC161-161909-
/O.EXP.KSGF.TO.W.0056.000000T0000Z-250516T1900Z/
Phelps MO-
159 PM CDT Fri May 16 2025
...THE TORNADO WARNING FOR NORTHEASTERN PHELPS COUNTY WILL EXPIRE AT
200 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for east central
Missouri.
&&
LAT...LON 3786 9156 3804 9165 3809 9153 3800 9152
3786 9153
TIME...MOT...LOC 1859Z 249DEG 54KT 3802 9140
$$
NelsonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 16, 12:10 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- There is a Moderate Level (4 of 5) Risk for severe weather today, mainly along and east of Highway 65 and before sunset. Very large hail to the size of softballs, damaging winds up to 80 mph, and tornadoes will be possible.
- 40-60% chance for showers and thunderstorms Saturday night into Sunday morning. A Marginal Level (1 of 5) Risk exists for a few thunderstorms may become capable of producing wind gusts up to 60 mph and hail up to the size of quarters.
- The unsettled weather pattern will continue across the area early next week. This includes the potential for strong to severe thunderstorms in addition to localized heavy rainfall and flooding. Uncertainty remains in the exact details.
Area forecast discussion, May 16, 12:10 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1210 PM CDT Fri May 16 2025 .KEY MESSAGES... - There is a Moderate Level (4 of 5) Risk for severe weather today, mainly along and east of Highway 65 and before sunset. Very large hail to the size of softballs, damaging winds up to 80 mph, and tornadoes will be possible. - 40-60% chance for showers and thunderstorms Saturday night into Sunday morning. A Marginal Level (1 of 5) Risk exists for a few thunderstorms may become capable of producing wind gusts up to 60 mph and hail up to the size of quarters. - The unsettled weather pattern will continue across the area early next week. This includes the potential for strong to severe thunderstorms in addition to localized heavy rainfall and flooding. Uncertainty remains in the exact details. && .MESOSCALE... Issued at 955 AM CDT Fri May 16 2025 SGF morning RAOB showed very dry air with a strong cap in place. However, a warm front has quickly lifted into the area with significant airmass modification underway. We plan to get another balloon in the around around 16Z to get a better feel of airmass changes prior to convection moving overhead. Nothing on radar as of 10am, but seeing agitated cumulus over NE OK and into far SW MO, which makes sense given increasing instability, decreasing CIN and increasing low level convergence. Thinking convection is likely to initiate within the next hour or so somewhere south of Joplin and west of Branson. Evolution after initiation is still uncertain, but better moisture and instability will favor greatest coverage and severity along and south of I-44 through early to mid-afternoon. With fairly straight hodographs, look for splitting supercells where right movers head straight east and left movers head to the NE with around a 45 degree separation in those vectors. SPC Mesoanalysis seems to have a decent handle on current conditions in showing a nose of 2,000-3,000 J/kg MLCAPE just east of the MO/OK and MO/KS borders with a small area of reduced MLCIN < 25 J/kg near Neosho to Southwest City. By 17Z, RAP continues to erode the cap and shifts the nose of 2,000-3,000 J/kg of MLCAPE east along Highway 65. By 19Z, RAP shows 2,500-3,500 J/kg of MLCAPE in areas east of Highway 65. Throughout this time frame, deep layer shear will be 60-70 kts. Hail threat: All parameters are supportive of very large hail up to around 4 inches, or softball size. Look for prolific hail production possible in left movers. Wind threat: With strong wind fields and a loaded up atmosphere, gusts up to 80 mph are possible. Tornado: Most parameters are supportive of a tornado threat. Surface winds are from the southwest, which isn't as favorable, but given other positive factors a threat does exist. && .SHORT TERM /THROUGH SATURDAY/... Issued at 345 AM CDT Fri May 16 2025 Current water vapor imagery depicts a very potent upper-level low sitting over the northern Plains states, with a solid 100-110 kt jet core stretched from the Four Corners Region, across the Central Plains, and into the Great Lakes region. A shortwave is noted within this flow across the OK/TX panhandles. Associated with this feature, a surface low is developing and will be our main weather-maker for today. Meanwhile, surface obs depict a cold front slowly clearing across southeast Missouri. Mid-60s dewpoints ahead of the front in Oregon/Shannon Counties is allowing for 500-1000 J/kg of MUCAPE. Radar imagery and IR satellite show developing showers along this frontal boundary. With 60-70 kts of effective bulk shear within this region, a strong thunderstorm or two could brush portions of Oregon County going through this morning. Otherwise, temperatures across our area are dropping to the middle 50s behind the cold front. Moderate (4 of 5) Risk for severe weather today: The aforementioned shortwave and associated surface low over the panhandles will translate into our western CWA this morning. Associated mass response will increase wind speeds to 15-20 mph with gusts up to 30 mph at times. This will quickly advect middle to upper 60 dewpoints and middle 80s temperatures up into our region. This, along with cooler temperatures aloft, will greatly destabilize the atmosphere with the HREF mean at 3000-4000 J/kg of MLCAPE beneath 60-70 kts of deep layer shear-- a volatile environment for sure. As the cold front plows through this air mass, scattered severe thunderstorms are expected to develop. Below are some when, where, what, and uncertainty details. Timing: Two main timeframes are noted. First, between 10 AM and 3 PM along the cold front just as unstable air gets advected in front. If storms develop during this time period, they would progress west to east quickly, outpacing the front. Then, a second window of redevelopment along the front is possible between 3-6 PM. Location: The first timeframe (10 AM - 3 PM) of development appears to be somewhere between the I-49 and Highway 65 corridors when CAMs first start dissolving the cap ahead of the cold front. These storms would move west to east through midday and clear the eastern Ozarks after 3 PM. The second timeframe (3-6 PM) would again be along the front during peak heating. During this timeframe, the front should be across the eastern Ozarks. All storms should be out of the area by 7 PM. Hazards: The main hazard is very large hail up to the size of softballs. Secondary hazards are very strong wind gusts up to 80 mph, and a few tornadoes. CAM soundings fully support very large hail. In addition to the very strong instability and shear, soundings depict 7-8 C/km mid-level lapse rates, >40000 ft ELs and strong ventilation at that level, and modest storm relative inflow and sub-hail growth zone CAPE. This all leads to a large hail parameter of 20-30 which based on research supports hail greater than 3.5 inches. Indeed, SPC's experimental outlook places the eastern Ozarks in a "double hatching" which signifies higher confidence in the occurrence of very large hail. The strong instability and kinematics will also support strong RFDs and/or bowing segments with wind gusts up to 80 mph. There is a tornado threat as low- level shear approaches 20-25 kts with LCL heights below 500m. However, as the day goes on, hodographs become more straight with southwesterly surface winds and 0-1 km SRH values of 100-150 m2/s2. This is certainly sufficient for tornadoes, but the threat is a bit lower than hail. Uncertainty: Hi-res guidance has been a tad bearish in the coverage of storms, with some runs of the HRRR keeping most of our area dry for the entire period. This seems a tad odd given the modeled uncapped environment, decent forcing from convergence along the cold front, and no real indication of subsidence aloft. Therefore, expectations is for at least scattered storm development during the time periods mentioned above. Indeed, other HREF members do have storm development, especially across the eastern Ozarks in the afternoon. The most bullish member is the NAM with storms developing along I-49. Though forecast soundings from this member depict a stout cap that others do not depict. Therefore, there's still some uncertainty in exact extent of coverage, but expectation is still for scattered storms. And when storms go, it will not take much for them to become severe, perhaps significantly severe. Negative vorticity advection behind the clearing shortwave and sinking air within the cooler air mass will keep us dry tonight into Saturday. Lows tonight will be in the lower to middle 50s. Highs Saturday will be in the middle to upper 70s (around 80 near the southern border). && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 345 AM CDT Fri May 16 2025 Marginal (1 of 5) Risk for severe weather Saturday night: Another shortwave will start translating eastward into the TX/OK panhandle region Saturday evening. This will begin lifting the trailing surface cold front back north as an effective warm front, keeping low temperatures in the upper 50s to lower 60s Saturday night. Thus, relatively strong 850 mb warm air advection above the surface front could trigger some showers and thunderstorms Saturday night into Sunday morning. RAP forecast soundings during this time period show 500-1000 J/kg MUCAPE, largely within the hail growth zone. Effective bulk shear within this profile looks to be in the 35-45 kt range. Thus, some marginally strong to severe storms would be possible with hail up to quarter size being the main hazard. However, inverted-V soundings above the developing nocturnal inversion could allow for wind gusts up to 60 mph as well. Additional chances for severe weather and heavy rain: Daily chances for severe weather and heavy rain continue through the weekend and early next week as ensembles depict the broader synoptic pattern to retain persistent southwesterly flow with embedded shortwaves traversing within the jet. With this pattern, a rather sharp dryline will be in place across central KS/OK/TX Sunday and Monday. The surface warm front is progged to be placed in a west-east fashion across north KS/MO. This will allow for a broad moist and very unstable region east of the dryline and south of the warm front, including our area. The NBM mean has 2000-4000 J/kg across our area. The GEFS even suggests values up to 5000-6000 J/kg. Global model ensembles also place 35-45 kts of deep layer shear over this airmass. This is sparking 0.7-0.9 Extreme Forecast Index values for CAPE-Shear combo (with some shifting of the tail suggesting the chance for a more volatile environment). NSSL, NCAR, and CSU machine learning models are all picking up on this environment and placing enhanced severe probabilities in our area, especially west of Highway 65. For example, the NSSL GEFS machine learning model gives a 30-45% chance of areas west of Highway 65 to see some sort of severe weather watch Sunday and Monday. Early MPAS/RRFS CAM signals point to storms firing along the dryline in Kansas and Oklahoma during the afternoons of Sunday and Monday. These then progress eastward, evolving into an MCS over time, which fits the general evolution of May severe storms. Therefore, the main severe risk for us will be Sunday and Monday night and come from the evolution of these storms as they progress west to east. If an MCS becomes the main mode, wind and tornadoes would be the main hazards. If confluence bands happen to develop out ahead of the dryline, there is a scenario where supercells could develop in our CWA, allowing for all hazards to be present. Tuesday, more of a longwave trough is forecast to kick through, finally getting rid of the unstable airmass. Since a cold front will be associated with this system moving through, a greater (or at least more widespread) severe threat for our CWA appears possible Tuesday. There are still some subtle differences in timing and trough shape between the global ensembles, so details will need to be worked out. However, strong instability and kinematics associated with the system points to a severe threat Tuesday as well. It is also worth noting that with any thunderstorm complex Sunday and Monday, with southwesterly flow, any line that orients southwest to northeast could bring the potential for a slowing system and training heavy thunderstorms. With ESATs suggesting >99th percentile moisture in place, any training thunderstorms could lead to flash flooding. The best chance would be Sunday night and Monday night with any slowing thunderstorm complex. Cooler late next week: With the main system finally moving through, temperatures will cool down into the middle to upper 60s next Wednesday and Thursday. A signal for another storm system exists for next Friday as highs warm into the lower 70s, however, model certainty is low at this time. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1204 PM CDT Fri May 16 2025 For the 18z TAFS, convection has started developing ahead of a frontal boundary pushing into the area from the west. The conveciton stretched from near Springfield to Branson, but was quickly moving off to the east-northeast. Have thrown a prob30 group in for BBG until 20z, but most likely convection will be east of the area by the onset of the 18z TAFS. Should see conditions become VFR by about 20-21z through the remainder of the period. The gusty winds out of the southwest will diminish by this evening and then become light and variable during the evening and overnight period. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && MESOSCALE...Titus SHORT TERM...Price LONG TERM...Price AVIATION...Lindenberg
Hazardous weather outlook, May 16, 5:28 AM CDT, 8 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 528 AM CDT Fri May 16 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 528 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Enhanced tornado risk. Enhanced hail risk. Moderate thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Severe thunderstorms are expected today, especially east of Highway 65, though extent of coverage is uncertain. However, any storm that does form will be capable of producing very large hail to the size of softballs, damaging winds up to 80 mph, and tornadoes. These are expected to develop between the I-49 and Highway 65 corridors between 10 AM and 3 PM, then redevelopment along and east of Highway 63 is expected between 3 and 6 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of thunderstorms are possible Saturday night through Tuesday. Some of these storms may be strong to severe. Additionally, there is the potential for localized heavy rainfall and flooding with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today for southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
In the hours before
Local storm report, May 16, 1:17 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
117 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Hail Vanzant 36.97N 92.30W
05/16/2025 M1.75 Inch Douglas MO Emergency Mngr
&&
TEOLocal storm report, May 16, 1:19 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
119 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Hail 2 WSW Waynesville 37.81N 92.23W
05/16/2025 M2.00 Inch Pulaski MO CO-OP Observer
Mixture of hail sizes with the largest 2
inches.
&&
TEOLocal storm report, May 16, 1:20 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
120 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Hail Vanzant 36.97N 92.30W
05/16/2025 E2.00 Inch Douglas MO Broadcast Media
pictures sent.
&&
TEOLocal storm report, May 16, 1:23 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
123 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Hail Roby 37.52N 92.14W
05/16/2025 M2.00 Inch Texas MO Amateur Radio
&&
TEOLocal storm report, May 16, 1:25 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
125 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM Hail Plato 37.50N 92.22W
05/16/2025 E2.50 Inch Texas MO Broadcast Media
picture of 2.5 inch hail.
&&
TEOLocal storm report, May 16, 1:27 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Springfield MO
127 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM Hail Saint Robert 37.83N 92.18W
05/16/2025 E4.00 Inch Pulaski MO Public
via social media post and picture.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster, Wright | 49 min |
| May 16, 12:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney, Webster, Wright | 39 min |
| May 16, 12:41 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 49 min |
| May 16, 12:46 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas, Wright | 44 min |
| May 16, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 50 min |
| May 16, 1:06 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 24 min |
| May 16, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 47 min |
| May 16, 1:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 41 min |
| May 16, 1:24 PM CDT | Tornado Warning | SGF | Shannon, Texas | 36 min |
| May 16, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 50 min |
| May 16, 1:28 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon, Texas | 32 min |
| May 16, 1:51 PM CDT | Tornado Warning | SGF | Shannon | 24 min |
| May 16, 1:52 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 38 min |
| May 16, 1:54 PM CDT | Tornado Warning | SGF | Shannon | 36 min |
| May 16, 2:00 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 12 min |
| May 16, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 43 min |
| May 16, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 39 min |
| May 16, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 16, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 28 min |
| May 16, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 37 min |
| May 16, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Texas | 12 min |
| May 16, 2:57 PM CDT | Tornado Warning | SGF | Dent, Phelps | 33 min |
| May 16, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 23 min |
| May 16, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 10 min |
| May 16, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 51 min |
| May 16, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 50 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.